Ask a doctor

Ugly Swollen Itchy Welt After Botox, Will It Ever Go Away or I Just Ruined my Face for Good?

I got botox for the first time 2 months ago in my forehead and in the crows feet.I had a small bump at the incision site, on the outer corner of my eye right above my cheekbone. It has been itching on and off and getting red and swollen every now and then.Days after the injection i saw the welt forming and read on realself that it could be the skin sagging over the paralyzed muscle. So i was hoping that it will go away when botox wears off.I had no anesthetic applied,so its not from that. Help!

Doctor Answers (7)

Itchy after Botox injection

+1

Anda,

This reaction sounds allergic in nature, but could be due to a number of things.  However, if you are still having this reaction 2 months after the procedure, this is atypical of allergic reactions and you should follow up with your injector. 

It is important to evaluate any additional factors that could have caused or exacerbated the symptoms.  Did you apply or are you applying anything topical that has irritating agents in it?  Look at the ingredients in anything you apply to your face that could have been irritating your injection sites. 

I would also encourage you to consider other factors that may help you determine what has been the cause of this reaction.  Have you ever had Botox before?  And if so, did you have a similar reaction? Did you have the procedure performed by the same clinician?

Regardless, as I am sure you know, Botox only lasts 3-4 months, so if your symptoms are being caused by the injection, they should begin to resolve around this time period. 

I would also suggest that if you decide to get injections again in the future, to have a follow up appointments scheduled to ensure close following of your symptoms in case they occur again.  Goog luck


Atlanta Plastic Surgeon
4.5 out of 5 stars 85 reviews

Itching and welt after Botox injection

+1

This is not something I have ever seen and agree that you should return to the medical professional who injected you. Best of luck!

George T. Boris, MD, FRCS, FACS
Los Angeles Facial Plastic Surgeon
4.0 out of 5 stars 13 reviews

Botox welt after injection

+1

I have never seen this. Check with the doctor who performed this. Could be a chronic granuloma?

Kurtis Martin, MD
Cincinnati Plastic Surgeon
5.0 out of 5 stars 27 reviews

You might also like...

Ugly Swollen Itchy Welt After Botox, Will It Ever Go Away or I Just Ruined my Face for Good?

+1

 I have injected Botox to reduce unwanted lines and wrinkles, of the forehead and face, for almost 25 years and not had a patient with an itchy welt last 2 months after the injection.  You should go back to the MD that did the injection and ask what was injected.  If it was Botox, was it from Allergan or a knock off import?  If it was from Allergan, have the MD provide you with the clinical reporting number to Allergan for you to call and discuss your complication.  Although very rare, it's not impossible that you are allergic to some component of the Reconstituted Botox solution injected.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Itchy and bumpy after Botox only for the first day

+1

Itching and bumpy is normal after your Botox injections. However if it has lasted 2 months I will recomend you following up with your injector.

Jhonny Salomon, MD
Miami Plastic Surgeon
4.5 out of 5 stars 37 reviews

Re-visit your injector

+1

Some nurses and doctors are abel to perform injections if they have studied a course in injectables. However, this does not mean they a an "authority" on injectables. Some injectors have little experience and have only performed the minimum standard of education in order to cash in on the ever growing market of cosmetic injectables. You should always ask your clinician (nurse or doctor) what kind of qualifications they have in regards to facial aesthetics. Your face is a very vascular region, so bruising and swelling can occur and is common immediately post-treatment however this should settle each day and should only take rough a week to ease completely (sometimes just a day or so).Botox usually takes 2 weeks to take maximum effect and the results can last for up to 4 months.

 

Your case sounds more like an allergic reaction or trapped fluid under the skin which is causing irritation.

You should make an appointment with your injector but I would also recommend a second opinion with a facial aesthetics specialist like a Plastic Surgeon to evaluate the injections site and determine the correct course of action.

James Southwell-Keely, MD
Sydney Plastic Surgeon
5.0 out of 5 stars 9 reviews

Ugly swollen itchy welt after Botox

+1

If your welt is still there at this point I would suggest you follow up with your injector. I've personally not seen anything like this and usually the tiny welts that can occur after Botox injections will go down within hours. So, please visit your injector for an evaluation. It does not seem like something that will just go away as the Botox wears off because it should have already been changing if that were the case.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.